Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
budwardo

Pleese read I need some help, severly depressed

Took accutane from may to late august this year. 35yo male, took 40mg for 2 months then 20mg for 1 month. I noticed hairloss about 3rd month. I will admit I had no acne, no oil, nothing. the accutane worked great. when i noticed my hair loss i stopped. I had all the blood work done and everything has been ok. Went to derm for hair loss. He said he never herd of it. After 3 months of being off, my skin is oily as shit. I get some acne but not bad, I am currently on dyxcocline. I have lots of dandruff in my hair, eyebrows and eyelashes. Not dry skin but oily. My hair is almost 50% gone along with eyelash and eyebrow loss everyday. Im taking nizoral, steroid cream for my eyebrows and they still keep falling out. I had a scalp biopsy done and it said adrogenetic alopecia, or male patter baldness. WTf? this shit started all of a sudden, and eyebrow loss? Could this still be my body adjusting its oil level 3 months later? I was never this oily before. I think I have dermatitius. I am severly depressed, not going to work not working out, ect. has anyone every experienced this? I thought that TE would be diagnosed with a biopsy, I guess it could be wrong. I did just go on propecia, I hope i dont get any sides effects

Share this post


Link to post
Share on other sites

Hi, I thought I would respond b/c after so many people have read your post nobody else has.

I am a 31 year old female who has been on accutane many times. Probably like 4 or 5 in the last 10 years or so. It is the only thing that keeps me clear, but only while I'm on it...so I tend to do the whole low dose thing.

Anyhow, I have never personally experienced hairloss as a side effect of accutane but of course it happens. It sucks that it seems to be happening to you :(

I do understand what it's like to be depressed and really down about myself though and I just wanted to let you know that you will get through this. Be persistant and don't rely on your doctor for a diagnosis. Remember he doesn't care as much as you do. You walk out of his office and he moves on with his day and probably doesn't even give you a second thought. You have to be your own advocate. No one knows your body like you do. Go online and do loads of research and don't stop until you find out what's going on.

I have been researching and analyzing my acne condition for years and believe I have a good idea of what is going on in my body. Everyone is different. You have to find out what your thing is.

Sorry for all of the babble. I just wanted you to know that someone cares enough to take the time to respond to your post :)

Good luck and please keep us posted!

Laceygirl

Share this post


Link to post
Share on other sites

chin up, budwardo! just hang in there. do consider other products and methods to tackle this. I tried glycolic acid for the first time yesterday (and I'm put on accutane again for the 4th time in my life.. I think, or maybe 3rd time), I'm 28, and still getting horrible acne, terrible texture skin, etc. but I still try.. I think I will always cling on to the hope that one day I can go out without putting on foundation make up..

anyway, the glycolic acid was surprisingly effective. it immediately smoothen out my very rough skin (full of whitehead, blackheads, small pimples). it goes to show that there's always something you could try. and I've been dealing with acne for 16 years.

as for hair loss - I did experience some of it when I was on accutane about 4 years ago. it wasn

t very severe, but it scared me. it went away after a while.. so now that I'm back on accutane, I'm quite apprehensive with hair loss again but I will monitor it.

good luck.

Share this post


Link to post
Share on other sites

I had a female friend who went on roaccutane and she said to me that the only thing she resents is the hair loss she experienced on it. Im sorry no one informed you of this side effect. There are many for accutane and as I have read so far "they" arent even entirely clear on how it works so its not entirely surprisong that some less experienced dermatologists have not heard of this.

i feel for you, I really do. I have been feeling very low recently due to my skin aswell and so wanted to reply and say you arent alone.

There are always more products to try and many people who loose hair do get it back but even if it doesnt you know you will deal with it.

people loose limbs and do adjust to it, you have every right to feel depressed and to moarne your loss. It is aweful to feel like you arent in cnotrol of your body, I think all of us can sympathise with that feeling but if I can say on thing...

on piece of advice I will pass on and something I myself will try to stick to this year.

Dont give up and do NOT wait for your skin to clear (or your hair to grow back) before you enjoy life. Fill free time with enjoyable hobbies. Your health (physical and mental) will improve faster if you make the time to enjoy yourself.

I am planning to do this by restarting belly dance and martial arts this year and to continue my fight to clear my skin.

good luck to you and here is a link I just found really interesting... randomly thought I would share

http://www.internethealthlibrary.com/Healt...p;Lifestyle.htm

http://www.yourskin.co.uk/self-help-organi...pport-group.htm

Share this post


Link to post
Share on other sites

Darling, I know nothing about accutane, besides the fact that it is a drug. I am on drugs as well. Drugs are harmful. Accutane and the other that you are on are in fact very serious drugs with side affects. I have heard about hair loss as a side affect. Any side affect is a sign that your body is being thrown out of its natural balance, almost to the point of poisoning it. Your body is giving you a sign that this should not be going in your body. As painful and depressing as acne is...your health is more important right now. Oh, and by the way, Doctors (in my own experience) seem to know very little. Go see a naturopath....they will tell you exactly what your body is doing and why its riddings itself of hair. Good luck.

Share this post


Link to post
Share on other sites

Budwardo, the derm or hair recovery specialist said he had never heard of accutane/hair loss issues? Go see another specialist... he doesn't know sh*t! It's all over the internet as a likely side effect... of course not everybody experiences it, and it may also vary according to age. If you're approaching your 40s, it's more likely that you'll start losing your hair, the same as your father did, and your grandfather did... it's just genetics. But accutane "MAY" accelerate the process if it has already started, because it attacks your sebaceous glands, and your hair may get thinner. Men start to lose their hair as early as 15-6years old, there's even guys who start getting grey hair.

Regarding the other side effects (eyebrows, eyelashes, oily skin), I guess you'll have to consult with a few derms and try to tackle it with other drugs.

Share this post


Link to post
Share on other sites

Please see Lamarr1986 posts about Accutane and hairloss....There is a thread on the Accutane posts about hairloss. Your Derm is full of Sh*t...It does cause hairloss, even in women. Yes it can be permanent.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×